Skin changes are a common side effect of many prescription
and nonprescription medicines. Common side effects include:
Rash. Any medicine can
cause a rash. Two examples are aspirin and antibiotics.
Color changes in the skin. A few examples
of medicines that can cause this are:
Birth control pills.
heart rhythm problems, such as amiodarone.
Reactions when the skin is exposed to sunlight. Many medicines can cause these reactions. The reaction may
include just the skin that was exposed to the sun
(phototoxic reaction), or it can spread to other
areas of the skin (photoallergic
If you think that your skin changes may be caused by a
Call the doctor who prescribed the medicine to
find out if you should stop taking the medicine or take a different one. An
appointment may not be necessary.
If you are taking a
nonprescription medicine, stop taking it. Call your doctor if you feel you need
to continue taking the medicine.
ByHealthwise Staff Primary Medical ReviewerWilliam H. Blahd, Jr., MD, FACEP - Emergency Medicine Adam Husney, MD - Family Medicine Specialist Medical ReviewerH. Michael O'Connor, MD - Emergency Medicine
PeaceHealth endeavors to provide comprehensive health care information, however some topics in this database describe services and procedures not offered by our providers or within our facilities because they do not comply with, nor are they condoned by, the ethics policies of our organization.